Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Albany, NY

May 16, 2007Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2007, 3:29 PM EDT for Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2007, 3:29 PM EDT (19:29 UTC)
Expired
May 16, 2007, 4:15 PM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Northwest Hills Planning Region, CT, Berkshire County, MA

The radar

The Albany radar (KENX), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 161929
SVRALY
CTC005-MAC003-162015-
/O.NEW.KALY.SV.W.0012.070516T1929Z-070516T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT WED MAY 16 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREAT BARRINGTON...

* UNTIL 415 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHEFFIELD TO FALLS VILLAGE TO SHARON...OR ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF GREAT BARRINGTON TO 14 MILES
  SOUTH OF GREAT BARRINGTON TO 20 MILES WEST OF TORRINGTON...AND
  MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORFOLK BY 340 PM EDT...
  SANDISFIELD BY 345 PM EDT...
  OTIS BY 350 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.

LAT...LON 4222 7343 4199 7347 4185 7351 4194 7303
      4204 7305 4227 7304

$$

JPV/OKEEFE
3 follow-up statements
000 
WWUS51 KALY 161948
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT WED MAY 16 2007

CTC005-MAC003-162015-
/O.CON.KALY.SV.W.0012.000000T0000Z-070516T2015Z/
BERKSHIRE MA-LITCHFIELD CT-
347 PM EDT WED MAY 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL LITCHFIELD AND SOUTH CENTRAL BERKSHIRE COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
FROM 15 MILES EAST OF GREAT BARRINGTON TO 10 MILES NORTHWEST OF 
TORRINGTON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILL BROOK AND COLEBROOK BY 355 PM EDT...
  ROBERTSVILLE AND NELSONS CORNER BY 400 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.

LAT...LON 4223 7320 4200 7326 4191 7333 4194 7303
      4204 7305 4227 7304

$$

JPV/OKEEFE
000 
WWUS51 KALY 161955
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT WED MAY 16 2007

CTC005-MAC003-162015-
/O.CON.KALY.SV.W.0012.000000T0000Z-070516T2015Z/
BERKSHIRE MA-LITCHFIELD CT-
354 PM EDT WED MAY 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR LITCHFIELD AND SOUTHEASTERN BERKSHIRE COUNTIES...

AT 351 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILTON TO ROMFORD TO CANDLEWOOD 
TRAILS...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TORRINGFORD...WEST TORRINGTON...WRIGHTVILLE AND TORRINGTON BY 400
  PM EDT...
  BAKERSVILLE...MOOREVILLE...NORTH WOODBURY AND HOTCHKISSVILLE BY 405
  PM EDT...
  MINORTOWN BY 410 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.

LAT...LON 4187 7333 4173 7343 4153 7353 4154 7317
      4187 7301 4208 7305 4229 7298 4235 7308

$$

JPV/OKEEFE
000 
WWUS51 KALY 162006
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT WED MAY 16 2007

MAC003-162016-
/O.CAN.KALY.SV.W.0012.000000T0000Z-070516T2015Z/
BERKSHIRE MA-
406 PM EDT WED MAY 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR BERKSHIRE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.

LAT...LON 4172 7332 4175 7333 4152 7341 4154 7317
      4161 7297 4186 7296 4195 7294 4195 7311
      4186 7324

$$

CTC005-162015-
/O.CON.KALY.SV.W.0012.000000T0000Z-070516T2015Z/
LITCHFIELD CT-
406 PM EDT WED MAY 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EASTERN LITCHFIELD COUNTY...

AT 403 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINE MEADOW TO NORTHFIELD TO
WOODBURY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF TORRINGTON
TO 9 MILES SOUTH OF TORRINGTON TO SOUTHBURY...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HANCOCK...PEQUABUCK...TOLLES AND TERRYVILLE STATION BY 415 PM
  EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT.

LAT...LON 4172 7332 4175 7333 4152 7341 4154 7317
      4161 7297 4186 7296 4195 7294 4195 7311
      4186 7324

$$
JPV/OKEEFE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 1:45 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 16, 1:45 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT WED MAY 16 2007

.SYNOPSIS...
A SURFACE LOW ACROSS NEW YORK STATE WILL CONTINUE TO SLOWLY MOVE
ACROSS OUR REGION THIS AFTERNOON. AS THE SURFACE COLD FRONT WORKS
ACROSS THE AREA,IT WILL CLASH WITH VERY WARM AND UNSTABLE AIR SOUTH
AND EAST OF ALBANY,POSSIBLY PRODUCING STRONG TO SEVERE THUNDERSTORMS
AND PERHAPS EVEN AN ISOLATED TORNADO. FROM ALBANY NORTHWARD EXPECT
MORE TYPICAL SHOWERS AND PERHAPS AN EMBEDDED THUNDERSTORM. BEHIND
THE COLD FRONT,MUCH COOLER AIR WILL FILTER TONIGHT INTO TOMORROW.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHEAST AREA UNDER A TORNADO WATCH AS PRETTY IMPRESSIVE SFC-3KM
WIND SHEAR ABOUT 57 M/S AND SBCAPES OVER 2000 J/KG. WATCHING CELLS
EVOLVING IN THE WATCH AREA BUT THUS FAR...NOT GROWING TALL ENOUGH TO
REAP SVR. IN FACT...MOST CELLS HAVE NOT LASTED THAT LONG. RAIN
SHIELD OVERSPREADING EVEN INTO THE WATCH AREA...AND HAS ALREADY
COMPLETELY WORKED THE AIRMASS OVER FROM THE CD AND POINT NW.

SAT PIX SHOW A LARGE CANOPY OF CLOUDS. HOWEVER...JUST NOTICING SOME
CLEARING OVER NE PA WHICH COULD REHEAT ATMOS IN OUR SOUTHERN ZONES.
EITHER WAY...TORNADO WATCH OUT THROUGH 600 PM FOR OUR SOUTHEASTERN
ZONES.

SURFACE NORTHEAST/SOUTHWEST COLD FRONT LOOKS TO BE WEST OF ALBANY.
ACTUALLY...LOOKING AT TWO FRONTS...WITH AN EAST-WEST BACKDOOR ONE
LYING JUST SOUTH OF THE CD AND MOHAWK VALLEY. BASICALLY...NOT OUT OF
THE WOODS YET. FROPA FROM THE NW/SE ONE REACHES KALB AROUND
20Z...AND ABOUT 23Z KPOU.

SHOWERS HAVE BEEN PROGRESSIVE AND NOT ALL THE TORRENTIAL. WE FEEL
ANY FLASH FLOODING THREATS HAVE DIMINISHED BUT NOT GONE COMPLETELY
AWAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
NCEP AND THE GFS HAVE THE SURFACE LOW CENTERED NEAR KORH THIS
EVENING WITH MOST OF THE PRECIP WELL TO THE EAST...AND IT
CONTINUES TO MOVE EAST AS AN UPPER TROF WITH A CLOSED 500 HPA
LOW DIPS INTO WESTERN PA. THIS WILL BRING ABOUT LOTS OF CLOUDS...
COOL TEMPERATURES...AND A CONTINUED CHANCE OF SHOWERS OVER THE
REGION.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
CLOSED UPPER LOW EVER SO SLOWLY DRIFTS EASTWARD AND BEGINS TO
LIFT OUT OF THE REGION SATURDAY AFTERNOON...ALLOWING A MORE
ZONAL UPPER FLOW PATTERN TO BECOME ESTABLISHED BY LATE IN THE
WEEKEND...RESULTING IN MODERATING TEMPERATURES WITH AFTERNOON
TEMPERATURES FRIDAY IN THE 50S AND LOW 60S GRADUALLY INCREASING
TO THE UPPER 60S AND LOW 70S BY TUESDAY.  A LOW CHANCE OF RAIN
CONTINUES THROUGH MOST OF THE WEEKEND WITH DRY WEATHER FOR THE
BEGINNING OF NEXT WEEK.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...

...TORNADO WATCH THROUGH 600 PM WHICH INCLUDES THE KPOU TERMINAL...

KPOU UNDER THE GUN FOR POSSIBLE SVR AND OUTSIDE CHANCE OF AN
ISOLATED TORNADO THROUGH 600 PM. HAVE INCLUDED GUSTS TO 35KTS IN THE
TERMINAL ALONG WITH THUNDER IN THE FIRST HOUR. AFTER THAT...USE CB
TERMINOLOGY. FOR THE REST OF OUR TERMINALS...JUST LOOKING AT GENERIC
SHOWERS WITH A FEW RUMBLES OF THUNDER POSSIBLE (CB).

FROPA AT KGFL ABOUT 19Z (NOT MUCH WIND SHIFT EXPECTED)...20Z KALB
(WND BECOMES WESTERLY A BIT GUSTY) AND CLOSER TO 23Z AT KPOU.
(WESTERLY WIND OFF THE 1733Z KPOU AN OUTFLOW BOUNDARY FROM A NEARBY
TS AND NOT THE COLD FRONT YET).

BEHIND THE FRONT EXPECT CLOUDS TO LINGER. IN FACT...THEY MIGHT DROP
TO MVFR/AND BRIEFLY IFR ESPECIALLY AT KGFL LATER TONIGHT. SCATTERED
TO WDLY SCATTERED SHOWERS STL EXPECTED SO WENT VCSH.

BY THURSDAY...SHOULD BE VFR BUT WITH CEILINGS AROUND 3.5-4.0 KFT
PERSISTING. A RENEGAGE SHOWER CANNOT BE RULED OUT BUT TOO LOW OF
COINFIDENCE TO PLACE IN ANY TAFS AT THIS TIME.

OUTLOOK FRI-MON

.FRI...VFR CIG.
.SAT...MVFR CIG CHC RW.
.SUN...MVFR CIG. CHC RW.
.MON...VFR NO SIG WX.
&&

.HYDROLOGY...
RAINFALL AMOUNTS TUESDAY THROUGH THE OVERNIGHT HOURS GENERALLY
RESULTED IN THE NORTHERN 2/3RDS OF THE HSA RECEIVING A TENTH TO AN
INCH AND A HALF OF RAIN...WITH THE HIGHEST TOTALS ACROSS NORTHERN
PORTIONS OF THE WESTERN ADIRONDACKS AND ACROSS NORTHERN BENNINGTON
COUNTY. RIVERS AND STREAMS ROSE SOME OVERNIGHT BUT QUICKLY RECEDED
SHORTLY AFTER PCPN ENDED. AN AREA OF LOW PRESSURE AND ITS ASSOCIATED
COLD FRONT WILL MOVE ACROSS THE HSA TODAY WITH MOST OF THE
PRECIPITATION EXPECTED TO OCCUR BEHIND THE COLD FRONT. QPF AMOUNTS
OF 0.50 TO 1 INCH WILL BE COMMON...HIGH PRECIPITABLE WATER VALUES ON
THE ORDER OF AN INCH TO AND INCH AND A HALF COUPLED WITH K INDEX
VALUES OF 30 TO 35 INDICATE POTENTIAL FOR SOME HIGHER AMOUNTS.
LOCALIZED 2 INCH PLUS AMOUNTS POSSIBLE ESPECIALLY WHERE ANY
CONVECTIVE CELLS EMBEDDED AND TRAINING OCCURS. AT THIS POINT
SIGNIFICANT WITHIN BANK RISES CERTAINLY POSSIBLE AND CANNOT RULE OUT
A FEW STREAMS REACHING OR EXCEEDING BANKFULL...BUT MAINSTEM RIVERS
NOT EXPECTED TO HAVE FLOODING PROBLEMS ALTHOUGH RISES OF SEVERAL
FEET POSSIBLE. LITTLE QPF IS EXPECTED WEDNESDAY NIGHT AND THURSDAY
WITH BETTER CHANCE OF RAINFALL FRIDAY INTO SATURDAY AS MOISTURE FROM
COASTAL LOW TRIES TO BACK INTO AT LEAST EASTERN HALF OF HSA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
AVIATION...HWJIV
Hazardous weather outlook, May 16, 1:15 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT WED MAY 16 2007

CTZ001-013-MAZ001-025-NYZ060-061-063>066-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
115 PM EDT WED MAY 16 2007

...TORNADO WATCH 277 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD...BERKSHIRE...
ULSTER...DUTCHESS AND COLUMBIA COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF THE SKYWARN NETWORK IS REQUESTED FOR LITCHFIELD...
BERKSHIRE...ULSTER...DUTCHESS AND COLUMBIA COUNTIES. WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-171100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
115 PM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT PASSES THROUGH THE AREA. WHILE THESE
STORMS ARE NOT EXPECTED TO BE SEVERE THEY MAY BE ACCOMPANIED BY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 1:40 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT WED MAY 16 2007

VTZ014-015-161815-
EASTERN WINDHAM VT-WESTERN WINDHAM VT-
140 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORMS IN WINDHAM COUNTY...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BELLOWS FALLS TO 7 MILES WEST OF
NEWFANE...OR ALONG A LINE EXTENDING FROM BELLOWS FALLS TO 7 MILES
SOUTHWEST OF TOWNSHEND...AND MOVING EAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
TOWNSHEND...HARMONYVILLE AND SAXTONS RIVER BY 145 PM EDT
NEWFANE BY 150 PM EDT
BELLOWS FALLS BY 155 PM EDT
PUTNEY BY 205 PM EDT

JPV
Special weather statement, May 16, 1:42 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT WED MAY 16 2007

CTZ001-161815-
NORTHERN LITCHFIELD CT-
142 PM EDT WED MAY 16 2007

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF CORNWALL BRIDGE...OR ABOUT 12 MILES NORTH OF SHERMAN...
AND MOVING EAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 150 PM EDT
TORRINGTON BY 205 PM EDT
WINSTED BY 210 PM EDT

JPV
Local storm report, May 16, 2:28 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT WED MAY 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     BURRVILLE               41.87N 73.09W
05/16/2007                   LITCHFIELD         CT   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

&&

EHELLER
Special weather statement, May 16, 3:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
303 PM EDT WED MAY 16 2007

NYZ060-061-065-066-161930-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
303 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORMS IN COLUMBIA AND DUTCHESS COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ANCRAM TO 9 MILES WEST OF
STANFORDVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
HUDSON TO 7 MILES SOUTH OF RHINEBECK...AND MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
STANFORDVILLE...PINE PLAINS...MILLBROOK AND COPAKE BY 310 PM EDT
MILLERTON AND AMENIA BY 320 PM EDT

JPV/OKEEFE
Special weather statement, May 16, 3:23 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT WED MAY 16 2007

CTZ001-MAZ025-162000-
SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
323 PM EDT WED MAY 16 2007

...STRONG THUNDERSTORMS IN BERKSHIRE AND LITCHFIELD COUNTIES...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GREAT BARRINGTON TO 6 MILES WEST OF FALLS
VILLAGE TO SHARON...OR ALONG A LINE EXTENDING FROM GREAT BARRINGTON
TO 16 MILES SOUTH OF GREAT BARRINGTON TO 18 MILES EAST OF
RHINEBECK...AND MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
FALLS VILLAGE...CANAAN...WANGUM VILLAGE AND SHEFFIELD BY 330 PM EDT
NORFOLK AND SANDISFIELD BY 340 PM EDT
OTIS BY 345 PM EDT

JPV
Local storm report, May 16, 3:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT WED MAY 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     ANCRAM                  42.05N 73.64W
05/16/2007                   COLUMBIA           NY   LAW ENFORCEMENT

            TREES DOWN. ROOF DAMAGE TO HOME.

0120 PM     TSTM WND DMG     POUGHKEEPSIE            41.70N 73.92W
05/16/2007                   DUTCHESS           NY   LAW ENFORCEMENT

            TREES DOWN AND POWER LINES.

&&

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:14 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region26 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.